The Food and Drug Administration (FDA) sent warning letters to marketers of dietary supplements that certain popular “workout boosters” could cause serious side effects in consumers, such as high blood pressure, which could lead to shortness of breath or heart attacks.
These products have been popular with athletes because they contain an ingredient known as dimethylamylamine or DMAA advertised to increase energy, concentration and metabolism. Since these products are marketed as dietary supplements, they have been sold nationwide in stores like GNC and the Vitamin Shoppe.
The Dangers of DMAA
The warning letters stated, amongst other things, that federal health regulators deem products containing DMAA adulterated because the marketers failed to demonstrate the safety of the DMAA ingredient. Research shows that DMAA narrows the blood vessels and arteries, which frequently leads to elevated blood pressure.
The FDA gave the marketers 15 days to prove the actions they plan to take to address the issues cited in their warning letters. This warning follows an announcement earlier in the year by the U.S. Defense Department that it was investigating whether the deaths of two soldiers were related to the use of products containing DMAA.
If you or a loved one wereinjured or died after taking products containing DMAA, you should consult an experienced New York personal injury attorney to protect your legal rights. With the right attorney on your side, you can be confident that you will get the full extent of the compensation that you deserve for the injuries you have suffered.
For additional information about your legal options or to schedule a complimentary consultation, please call Gersowitz Libo & Korek, P.C. at 1-800-529-9997.